Aa
A
A
Close
Avatar universal
Red circle near groin in crease of thigh/groin
My daughter is 20 months old.  She has some skins issues that concern me, and I believe the doctors may be missing a true diagnosis for her.  She started with flu-like symptoms 10 days ago.  She was coughing and throwing up during the night only.  During the day, she was a normal child.  Accompanying this flu, her entire body had a bumpy feel to it (especially on her legs, belly, and arms).  You couldn't really notice a rash, but you could feel the bumps and dryness.  A few days later, I noticed a small red circle near her groin.  The doctors attributed this to a diaper rash kind of issue, and told me to put diaper cream on it.  Well, it has been 10 days now, and none of the symptoms are gone.  The bumpy rash is still in the same places (arms, legs, and belly).  And the red circle near her groin on her inner thigh has gotten bigger (almost a quarter size).  A couple of days I started putting Niastatin on the circle, but now it is getting worse.  So, I will stop that.  This red rash is also starting to hurt my daughter.  She is moaning at night and saying "diaper hurts".  Please help me figure this out for my daughter's sake.  Thank you.

-Chrissy
Cancel
1 Answers
Page 1 of 1
Avatar universal
Hi,

You need to wash the areas several times with fresh water. Do not use any cosmetic products, new soaps, detergents at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene . Wear lose comfortable clothes. Wash all your linen and towels etc with a disinfectant solution.

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Let us know if you need any further information.

It would be advisable to consult a skin specialist for the symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
4851940 tn?1385441629
Blank
United Kingdom
209987 tn?1451939065
Blank
AB